PDA

View Full Version : I think I may be addicted to painkillers.


Scotso
Apr 13th, 2007, 05:43 AM
(I know I hate personal threads, but I need some advice from people who won't be able to force me into the looney bin.)

I take them every day now, and while they're not really habit forming, I think I may be psychologically attached to them. I mean, it started out when I got hurt in an accident at work, and my back was in constant pain for a while... but that went away, and now I still take them.

It's tramadol... and I don't know, it just makes me feel so good when I take it. I feel relaxed and my little aches and pains all go away. It lets me sleep easily at night.

The problem now is that I seem to be taking so much of it that it's losing it's effectiveness, and I'm starting to freak out about what I'm going to do without it (another sign I might be dependent).

I've also been taking diphenhydramine with it, the heighten the effects. Probably not a good idea.

Has anyone else been through this? What did you do? I'll be honest in saying that I don't want to give them up. I was a terribly moody and depressed person before I went on these, and they've been a miracle for me. I feel like a lead a normal life now. I don't want to lose that.

Rocketta
Apr 13th, 2007, 06:30 AM
don't know much about painkillers and luckily I don't have a tendacy to get hooked on stuff....BUT....it sounds like you need to get a hold of it now before you can't. If your worry about mood swings and stuff it sounds like you need to talk to your dr about possibly getting on anti-depressants to stabilize your mood before and while you ween yourself off of the medicine?

Sally Struthers
Apr 13th, 2007, 06:31 AM
throw them away in a trashcan not near your house

Knizzle
Apr 13th, 2007, 06:53 AM
I think I took vicodin for maybe a month or so after I really needed it for back pain. I kept myself doped up with the stuff to avoid any pain from coming back so it was hard to tell that the pain was gone because I thought the vicodin was knocking it out, but you've realized it now just as I did so it shouldn't be hard to stop taking them if u aren't feeling any pain.

MisterQ
Apr 13th, 2007, 07:29 AM
(I know I hate personal threads, but I need some advice from people who won't be able to force me into the looney bin.)

I take them every day now, and while they're not really habit forming, I think I may be psychologically attached to them. I mean, it started out when I got hurt in an accident at work, and my back was in constant pain for a while... but that went away, and now I still take them.

It's tramadol... and I don't know, it just makes me feel so good when I take it. I feel relaxed and my little aches and pains all go away. It lets me sleep easily at night.

The problem now is that I seem to be taking so much of it that it's losing it's effectiveness, and I'm starting to freak out about what I'm going to do without it (another sign I might be dependent).

I've also been taking diphenhydramine with it, the heighten the effects. Probably not a good idea.

Has anyone else been through this? What did you do? I'll be honest in saying that I don't want to give them up. I was a terribly moody and depressed person before I went on these, and they've been a miracle for me. I feel like a lead a normal life now. I don't want to lose that.

I have a family member who struggled with this sort of thing after an accident that left her with chronic pain. Weaning her off of all her medications was a painful process. Best to get this under control sooner than later.

Do you have a doctor you trust? Someone with whom you could share your full range of feelings about the effect on your moods? If so, that's an obvious place to go...

:hug:

mandy7
Apr 13th, 2007, 07:44 AM
Since you know this is (/might be) forming a problem,
you better try and stop while you still can.
And i'm sure you can.

Take care.

Jakeev
Apr 13th, 2007, 08:00 AM
(I know I hate personal threads, but I need some advice from people who won't be able to force me into the looney bin.)

I take them every day now, and while they're not really habit forming, I think I may be psychologically attached to them. I mean, it started out when I got hurt in an accident at work, and my back was in constant pain for a while... but that went away, and now I still take them.

It's tramadol... and I don't know, it just makes me feel so good when I take it. I feel relaxed and my little aches and pains all go away. It lets me sleep easily at night.

The problem now is that I seem to be taking so much of it that it's losing it's effectiveness, and I'm starting to freak out about what I'm going to do without it (another sign I might be dependent).

I've also been taking diphenhydramine with it, the heighten the effects. Probably not a good idea.

Has anyone else been through this? What did you do? I'll be honest in saying that I don't want to give them up. I was a terribly moody and depressed person before I went on these, and they've been a miracle for me. I feel like a lead a normal life now. I don't want to lose that.

It can be dangerous to quit cold turkey. The best thing to do is see a doctor and slowly get weaned off of them. It's what we had to do with my grandmother when she was abusing adavan and codeine.

Before you know she was taking it every other day than, third day and so on. But definitely get your doctor's hope.

CooCooCachoo
Apr 13th, 2007, 09:25 AM
Since you know this is (/might be) forming a problem,
you better try and stop while you still can.
And i'm sure you can.

Take care.

Ditto :)

Sammy 4 eva!!!
Apr 13th, 2007, 10:49 AM
I would stop before you come completly addicted!!

Hachiko
Apr 13th, 2007, 11:11 AM
Yeah definitely stop while you can. A friend of mine got addicted, took an overdose and narrowly escaped with her life.

Though she is an extreme case, and I'm sure you can control it Scott. :hug:

Kart
Apr 13th, 2007, 11:13 AM
Some people argue that tramadol is less addictive than traditional opiates like morphine but I'm not so convinced.

In other words, your addiction may not be just psychological so get help.

If you're going to try doing it yourself (everyone always does) then you're probably best off taking some non addictive painkillers like paracetamol or ibuprofen for your pain and trying some of the more classical ways of getting good sleep - ie. hot drink before bed etc - to try and compensate for whatever benefits you think you'll be losing. It'll be little comfort when you're withdrawing but that's unavoidable and it's worth a try.

The key - as with all of these kind of things - is commitment and resolve but they're all easier to maintain with someone supporting you en route.

RenaSlam.
Apr 13th, 2007, 02:30 PM
Please, stop. You can do it.

azmad_88
Apr 13th, 2007, 02:56 PM
Since you know this is (/might be) forming a problem,
you better try and stop while you still can.
And i'm sure you can.

Take care.

second that

Erika_Angel
Apr 13th, 2007, 03:03 PM
The fact that you, even at this point, understand and can admit that this is becoming an issue is a good sign.

I'm not a doctor but I'd suggest just going cold turkey and throwing the pills away and see how you do. If you compulsively go and buy some more, or scrummage through the trash to find your pills then it is obviously time to go to your local GP so they can refer you to a specialist that they know can help treat your problem.

Good luck.

controlfreak
Apr 13th, 2007, 03:52 PM
don't feel bad.



















yes, that was supposed to be funny.

alfonsojose
Apr 13th, 2007, 07:55 PM
Scott :hug:

Stamp Paid
Apr 13th, 2007, 08:05 PM
Hey man, just try to go 1 day without taking them. I agree with Kart, take something else for the pain if you're feeling any, and try to get some sleep. Tell yourself it's just for 1 day. See what happens afterwards.

ASV_FAN
Apr 13th, 2007, 11:07 PM
I'm an old hand when it comes to drug problems and trust me, stop now and it'll minimise the pain. It'll probably still be difficult but it's always easiest to confront it sooner because the longer you live in a fool's paradise putting off quitting, the harder it'll be.

Scotso
Apr 14th, 2007, 06:44 AM
Thanks for the advice everyone.

I mean... I can not take them for a day and survive. I don't get jumpy and dive for the pills... BUT, I am totally unable to sleep, and I feel restless.

Yeah, I think I might talk to a doctor about it. I take them now because I feel like I need them to stay normal, which isn't a good sign. Life is just hectic right now with working two jobs and everything, so I have very little time to rest. When I can't fall asleep for hours, it gets frustrating. So I'm going to have to figure something out.

ASV_FAN
Apr 14th, 2007, 12:13 PM
Yeah see your doctor and be totally honest about the way you've been feeling and I suspect he'll suggest gradually lowering the dosage in order to wean yourself off them.

Jakeev
Apr 15th, 2007, 09:03 AM
The fact that you, even at this point, understand and can admit that this is becoming an issue is a good sign.

I'm not a doctor but I'd suggest just going cold turkey and throwing the pills away and see how you do. If you compulsively go and buy some more, or scrummage through the trash to find your pills then it is obviously time to go to your local GP so they can refer you to a specialist that they know can help treat your problem.

Good luck.

Going cold turkey can be dangerous though depending on the drugs. It's better to have a doctor help out first and then go on.